EMIS ELibM Electronic Journals Publications de l'Institut Mathématique, Nouvelle Série
Vol. 99(113), pp. 165–175 (2016)

Previous Article

Next Article

Contents of this Issue

Other Issues

ELibM Journals

ELibM Home


Pick a mirror



Francesco Aldo Costabile, Elisabetta Longo

Department of Mathematics, University of Calabria, Rende, Italy

Abstract: A general linear interpolation problem is posed and solved. This problem is called \emph{umbral interpolation problem} because its solution can be expressed by a basis of Sheffer polynomials. The truncation error and its bounds are considered. Some examples are discussed, in particular generalizations of Abel–Gontscharoff and central interpolation are studied. Numerical examples are given too.

Keywords: Umbral calculus; Sheffer polynomials; interpolation

Classification (MSC2000): 11B83; 65F40

Full text of the article: (for faster download, first choose a mirror)

Electronic fulltext finalized on: 12 Apr 2016. This page was last modified: 20 Apr 2016.

© 2016 Mathematical Institute of the Serbian Academy of Science and Arts
© 2016 FIZ Karlsruhe / Zentralblatt MATH for the EMIS Electronic Edition